MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10602
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr.: synergy ii us mr 2.75 x 16 mm stent delivery system was returned for analysis with the customer guidewire inserted.A visual and microscopic evaluation of the stent struts found that the stent was damaged on the most proximal stent strut row with one of the struts slightly moved out of place.The undamaged stent outer diameter was measured using snap gauge and the result was within max crimped stent profile measurement.The balloon cones were reviewed, and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A red/brown blood like substance was noted in the distal balloon cone.A visual and microscopic examination of the bumper tip showed signs of damage on the distal end of the tip.A visual and tactile examination of the hypotube found multiple hypotube kinks along several locations of the hypotube shaft.A red/brown blood like substance was noted in the manifold hub.A visual and tactile examination of the outer and mid-shaft section found a twist in the shaft polymer extrusion at the guidewire exchange port.Functional testing of the device was received with the customer guidewire inserted, and noted to be easily moved through the lumen.An inflation/deflation test was attempted using an encore device.Gradual loss of pressure in the inflation device was noted and was due to a leak on the proximal balloon cone.A further inspection of the proximal balloon cone under microscope, identified a pinhole in the balloon material at the leak site, 0.5mm distal of the distal edge of proximal markerband.Examination of the balloon material around the pinhole identified some raised material, however it was noted that this was identified after inflation attempts.No other issues were identified during the product analysis.
 
Event or Problem Description
Reportable based on device analysis completed on 09-jul-2020.It was reported that balloon inflation failure occurred.The 80% stenosed target lesion was located in the non-tortuous and mildly calcified proximal left circumflex (lcx) artery.Pre-dilation was performed with a 2.5 x 12 emerge and a 2.5 x 10 wolverine balloon catheters.A 2.75 x 16 synergy drug-eluting stent was placed over the wire into the lesion.The stent was connected to the inflation device and inflated to nominal pressure, but the stent balloon did not inflate, the inflation device did not hold a pressure, and the atmospheres kept dropping as inflating.There was blood backing into the connected deflation device.The inflation device was disconnected, and the stent delivery system and wire were removed at the same time.Once removed, the stent was intact on the balloon.The lcx was rewired with a new wire and inserted a new 2.75 x 16 synergy stent and was deployed with the same inflation device.The procedure was completed with no patient complications.However, returned device analysis revealed a balloon pinhole and stent damage.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10350005
Report Number2134265-2020-09350
Device Sequence Number19524782
Product Code NIQ
UDI-Device Identifier08714729840107
UDI-Public08714729840107
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2021
Device Model Number10602
Device Catalogue Number10602
Device Lot Number0024800795
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/09/2020
Initial Report FDA Received Date07/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1